Alert archive / Montana / Wind Chill Warnings in 2019

Wind Chill Warning 3, NWS Great Falls, MT

February 26, 2019

NWS Great Falls, MT issued this wind chill warning at Feb 26, 2019, 8:34 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2019, 8:34 PM MST (03:34 UTC)
Expired
Feb 27, 2019, 10:46 AM MST
In force
14 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

521 
WWUS45 KTFX 270334
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
834 PM MST Tue Feb 26 2019

MTZ011-047-271600-
/O.UPG.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/
/O.NEW.KTFX.WC.W.0003.190227T0334Z-190227T1800Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
834 PM MST Tue Feb 26 2019

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY...

* WHAT...Dangerously cold wind chills occurring. Wind chills as
  low as 45 below zero occurring.

* WHERE...Hill and Blaine.

* WHEN...Until 11 AM MST Wednesday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ008-015-055-271600-
/O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
Beaverhead-Madison-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, 
Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, 
Twin Bridges, Virginia City, Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
834 PM MST Tue Feb 26 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of 2 to 4
  in most valley locations, with 4 to 10 inches in the mountains.
  Isolated amounts approaching 16 inches are possible in the
  mountains along the Idaho border east of Interstate 15.

* WHERE...Gallatin, Beaverhead and Madison.

* WHEN...Until 11 PM MST Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy
  blowing snow could significantly reduce visibility. The heavy
  snowfall and strong winds are creating very dangerous avalanche
  conditions. The cold wind chills as low as 25 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ009-010-012>014-044>046-048>054-271200-
/O.CON.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Judith Basin-Fergus-Jefferson-Broadwater-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford,
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, and White Sulphur Springs
834 PM MST Tue Feb 26 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY...

* WHAT...Very cold wind chills occurring. Wind chills as low as 35 
  below zero occurring.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...Until 5 AM MST Wednesday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

http://www.weather.gov/greatfalls
4 follow-up statements
124 
WWUS45 KTFX 271105
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
405 AM MST Wed Feb 27 2019

MTZ011-047-271800-
/O.CON.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
405 AM MST Wed Feb 27 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills occurring. Wind chills as
  low as 35 below zero occurring.

* WHERE...Hill and Blaine.

* WHEN...Until 11 AM MST Wednesday.

* ADDITIONAL DETAILS...Dangerously cold wind chill could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ014-052>054-272315-
/O.EXA.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
/O.CON.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/
Central and Southern Lewis and Clark-Jefferson-Broadwater-Meagher-
Including Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, and White Sulphur Springs
405 AM MST Wed Feb 27 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

* WHAT...Snow and cold wind chills occurring. Additional snow
  accumulations of 2 to 4 inches. 

* WHERE...Central and Southern Lewis and Clark, Jefferson, 
  Broadwater and Meagher.

* ADDITIONAL DETAILS...Dangerously cold wind chill could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-055-272315-
/O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
Beaverhead-Madison-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, 
Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, 
Twin Bridges, Virginia City, Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
405 AM MST Wed Feb 27 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow occurring. Additional snow accumulations of 1 to 3
  in valley locations, with 4 to 10 inches in the mountains.

* WHERE...Gallatin, Beaverhead and Madison.

* WHEN...Until 11 PM MST Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Blowing
  snow could significantly reduce visibility. Heavy snowfall and 
  strong winds are creating very dangerous avalanche conditions. 
  Wind chill as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ009-010-012-013-044>046-048>051-271215-
/O.CON.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
405 AM MST Wed Feb 27 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

* WHAT...Very cold wind chills occurring. Wind chill as low as 30
  below zero occurring.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...Until 5 AM MST Wednesday.

* ADDITIONAL DETAILS...Dangerously cold wind chill could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/greatfalls
434 
WWUS45 KTFX 271155
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
455 AM MST Wed Feb 27 2019

MTZ014-052>054-280000-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/
/O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
Central and Southern Lewis and Clark-Jefferson-Broadwater-Meagher-
Including Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, and White Sulphur Springs
455 AM MST Wed Feb 27 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

* WHAT...Snow occurring. Additional snow accumulations of 2 to 4 
  inches.

* WHERE...Central and Southern Lewis and Clark, Jefferson, 
  Broadwater and Meagher.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The cold
  wind chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ009-010-012-013-044>046-048>051-271300-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
455 AM MST Wed Feb 27 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

$$

MTZ011-047-271800-
/O.CON.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
455 AM MST Wed Feb 27 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills occurring. Wind chills as 
  low as 35 below zero occurring.

* WHERE...Hill and Blaine.

* WHEN...Until 11 AM MST Wednesday.

* ADDITIONAL DETAILS...Dangerously cold wind chill could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ008-015-055-280000-
/O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
Beaverhead-Madison-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, 
Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, 
Twin Bridges, Virginia City, Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
455 AM MST Wed Feb 27 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow occurring. Additional snow accumulations of 1 to 3 
  in valley locations, with 4 to 10 inches in the mountains.

* WHERE...Gallatin, Beaverhead and Madison.

* WHEN...Until 11 PM MST Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Blowing 
  snow could significantly reduce visibility. Heavy snowfall and 
  strong winds are creating very dangerous avalanche conditions. 
  Wind chill as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
886 
WWUS45 KTFX 271531
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
831 AM MST Wed Feb 27 2019

MTZ011-047-271800-
/O.CON.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
831 AM MST Wed Feb 27 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills occurring. Wind chills as
  low as 35 below zero.

* WHERE...Blaine and Hill.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ008-014-015-052>055-280000-
/O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson-
Broadwater-Meagher-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, 
Monida Pass, Wise River, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Montana City, Boulder, Boulder Hill, 
Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, 
Winston, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
831 AM MST Wed Feb 27 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Total snowfall of 1 to 4 inches at lower elevations
  and 4 to 10 inches in the mountains.

* WHERE...Portions of central, southwest and west central 
  Montana.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Falling
  snow and patchy blowing snow will significantly reduce
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
448 
WWUS45 KTFX 271746
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
1046 AM MST Wed Feb 27 2019

MTZ011-047-271900-
/O.CAN.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/
Hill-Blaine-
1046 AM MST Wed Feb 27 2019

...WIND CHILL WARNING IS CANCELLED...

Wind chills have moderated and are no longer expected to reach
warning-criteria today. 

$$

MTZ008-014-015-052>055-280600-
/O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/
Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson-
Broadwater-Meagher-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, 
Monida Pass, Wise River, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Montana City, Boulder, Boulder Hill, 
Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, 
Winston, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
1046 AM MST Wed Feb 27 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Total snowfall of 1 to 4 inches at lower 
  elevations and 4 to 10 inches in the mountains.

* WHERE...Portions of central, southwest and west central 
  Montana.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Falling 
  snow and patchy blowing snow will significantly reduce 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 26, 5:15 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 26, 5:15 PM MST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
515 PM MST Tue Feb 26 2019

.SYNOPSIS...

Skies will partially clear overnight across North-central Montana
allowing for very cold overnight temperatures, nearing -30 in
some areas. Periods of snow continue tonight over southwest
Montana, then expands into central Montana later Wednesday.

&&

.Early Evening Update...

Allowed the Winter Storm Warning for Beaverhead, Madison, and
Gallatin counties to expire and be replaced with a Winter Weather
Advisory until 11pm Wednesday. Additional snowfall accumulations
through Wednesday evening of 2 to 6 inches at lower elevations are
still expected. Given that these accumulations will be over an
18-30hr period and the bulk of the snow has already occurred, felt
that indicating a downward trend in the highest impacts was
warranted (going from a Winter Storm Warning to Winter Weather
Advisory). While moderate snow is still occurring at times across
extreme Southwest Montana early this evening, snowfall
intensities are expected to be on the decrease the further into
the evening that we progress. - Moldan

&&

.AVIATION...
Updated 450 PM MST Tue Feb 26 2019

VFR conditions are expected at the KCTB and KHVR terminals
throughout the duration of the 2700/2800 TAF period as dry air and
surface high pressure moves into and across the region. While
primarily VFR conditions are expected at the KGTF, KLWT, and KHLN
terminals throughout the night and into tomorrow morning, another
surge of moisture within southwest flow aloft will bring about
another chance for light to at times moderate snow. MVFR to near-IFR
conditions will be possible Wednesday afternoon at the KGTF, KLWT,
and KHLN terminals as this area of snow lifts northeast from
Southwest Montana. Finally for the KBZN and KEKS terminals,
primarily MVFR conditions are expected for the duration of the TAF
period, but periods of IFR conditions are possible in heavier bursts
of snow. Mountain obscuration is expected along the Divide and over
the mountains of Central and Southwest Montana. - Moldan

&&

.HYDROLOGY...

Emergency management reports flooding from an ice jam on the Madison
River near Ennis is spilling water over U.S. Highway 287. A flood
warning has been issued for this stretch of river until further
notice.

Ice jamming on the Missouri River south of the City of Cascade has
caused minor flooding to develop across portions of Southwest
Cascade County. This minor flooding has led to the closure of Sheep
Creek Road. With continued cold temperatures in the forecast, a
flood advisory is in effect for the this region until further notice.

A flood advisory has been added for an ice jam on the Gallatin
River near Logan.

&&

.PREV DISCUSSION...
/ISSUED 450 PM MST Tue Feb 26 2019/

Moist westerly flow aloft continues to interact with a narrow
frontal boundary to produce bands of heavy snow over far southwest
Montana. Most of this snowfall activity has been out of radar
range and obscured by high clouds on satellite. Observations and
spotter reports suggest the snow band is moving slowly south and
east, having nearly exited the forecast area. Forecast models
maintain periods of snow over this area. The winter storm warning
will be converted to a winter weather advisory for the remainder
of the evening through tomorrow for continuing snow. Snowfall
rates are not expected to be as heavy as were observed earlier
today, but still another 2 to 6 inches of new snow is possible for
the southwest valleys through Wednesday night.

With partially clearing skies and dry air aloft over North-central
Montana, expect temperatures to plummet to the cold side of
guidance, reaching -30F for some river valleys, especially near
Havre.

On Wednesday, shortwave ridging develops over Idaho. This will
push the jet entrance region to move across central Montana,
allowing the overrunning snowfall to spread from southwest into
central Montana by Wednesday afternoon. New snow should remain
generally south and west of a Great Falls to Lewistown line. The
winter weather advisory over southwest Montana could be expanded
in area to follow the expanding light snow. Snow gradually ends
Wednesday night as shortwave ridging moves over the area. thursday
could provide a day for snow recover, just in time for the next
system to begin pushing into Southwest MT late Thursday.

Thursday night through Saturday...Snow chances increase as a
shortwave disturbance approaches from the west Thursday evening and
then traverses our CWA Friday morning. Thereafter, our region will
reside under cyclonic, northwesterly flow aloft. At the surface, a
cold front and associated reinforcing shot of Arctic air cross most
of the CWA from north to south on Friday. However, higher terrain in
southwest MT should slow the southward progression of this front and
the front may not clear far-southwest MT until sometime Saturday.
Accordingly, snow chances decrease gradually from north to south
later Friday morning through Saturday. By Saturday, the best
potential for lingering snow exists over and near the higher terrain
of the Continental Divide, central MT, and southwest MT. During this
period, most plains and valley locales should receive no more than a
trace to 3" of fresh snow, while most of our mountains receive
several inches of new snow. Temperatures remain well below-normal,
with Saturday being the coldest day of this period.
- Jaszka

Saturday night through next Tuesday...Chances for snow are fairly
hit or miss through this forecast period. Higher terrain may see
some light snow, while most lower elevations should remain dry.
Temperatures remain well below-normal through the period. However, a
gradual moderating trend may occur Monday and Tuesday as cyclonic
northerly to northwesterly flow aloft gives way to high pressure
building from the south and west. Accordingly, somewhat "warmer" air
overspreads our region. Models remain in fairly good agreement
regarding this high pressure ridge aloft overspreading our area
early next week.
- Gustafson/Jaszka

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF -19  11  -3  17 /  10  60  40  60
CTB -23  15  -3  18 /   0   0   0  40
HLN -10  17   1  23 /  40  90  60  80
BZN  -5  23   4  30 /  70 100  80  90
WEY  27  34  24  36 /  90  90  80  90
DLN  -2  31  18  36 /  90  90  50  80
HVR -30  10  -9  16 /   0   0   0  20
LWT -17  15  -3  19 /  20  50  40  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

Wind Chill Advisory until 5 AM MST Wednesday Blaine...
Broadwater...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Jefferson...Judith Basin...Liberty...Meagher...
Northern Rocky Mountain Front...Southern Rocky Mountain Front...
Toole.

Winter Weather Advisory until 11 PM MST Wednesday Beaverhead...
Gallatin...Madison.

Flood Warning until further notice for the Madison River near
Ennis in Madison County.

Flood Advisory until further notice for the Missouri River in
Cascade County and the Gallatin River at Logan.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Feb 26, 7:01 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
701 PM MST TUE FEB 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             5 NE HILGER             47.31N 109.28W
02/26/2019  M22.3 INCH       FERGUS             MT   TRAINED SPOTTER

            TOTAL SNOW DEPTH REPORTED.

&&

JAF

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 5:54 PM MSTAreal Flood WarningTFXGallatin9 days

Nearby

Wind Chill Warnings in Montana, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.